Medical questions & health advice by board certified doctors
"Itchy rash in groin and anus - what could it be?"
Over the past 3 years I've had a constant itching at night. Normally it is in the groin folds but lately my anus is very itchy too. I have tried lomotrin, monostat and had 2 150mg doses of diflucan. Diflucan seemed to help for a week but then it came back very quickly. The skin in my groin is itchy and dry with small spots that have been scratched open and there are areas along the anus area that feel raw and like they are cut. I have switched to a soap free cleanser as well as blow drying the area when I get out of th shower. I have been diagnosed with Lyme disease 2 yrs ago, could this be related or could it be my birth control
Since this has been going on for such a long time, I would definitely recommend scheduling a meeting with your primary care doctor to discuss the issue. They will be able to take a good look at the affected areas of skin and help you figure things out. One possibility is definitely a fungal infection of the skin, especially given that you have had some response in the past to anti fungal medications like Diflucan. It is possible that you are suffering from recurrent fungal infections of the skin, or it could be that this is a resistant fungus that doesn't respond completely to the medication. Sometimes recurrent fungal infections are more common in people with immune problems or with diabetes, and that is something your doctor might want to consider if this is what is going on. Another possibility is that this represents eczema or some other inflammation of the skin. This could be from excessively dry skin, or it could be a reaction to some chemical product that your skin is coming in contact with. If this is what is going on, your doctor can prescribe some creams to help clear things up and also give you advice on what products you should avoid. Again, please speak with your primary care doctor.
Need more info?See a dermatologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.